I'm on my 6th cycle and can't really complain in comparison to Taxotere/carboplatin. I have really noticed the tiredness and lack of energy the past few weeks which seemed odd as my haemoglobin is fine and the Xeloda doesn't hammer your bone marrow. Hope you feet recover soon. They say that henna really takes the heat out of it...
Havent had a chance to loook at all the responses here since Iv had a busy half term with kids and holiday just before. Really interested to hear about your experiences and get some good advice. Onc graded my foot thing at 2 so im trying to be really careful. Im on the last cycle so no long walks for me- which is a shame but they seem to have agravated the soreness in my feet. HAnds dry but not too bad. The tiredness has started hitting me tho.. which must be the drug.. Overall tho im amazed at how human i feel in comparison to being on EPi which i wouldn't wish on my worst enemy! Yuk. Glad thats behind me for now.
Soo, thank you for that delightful image of your bum! 🙂
I'll be interested to see how you get on with the cream... Have you seen Monique Doyle Spencer's blog about henna? It gives instructions on how to apply it and where to get it. She recommends pure henna powder, not henna for hair or anything called “Black” or “neutral” henna, not even the tattoo henna. It's certainly worth a try. I've seen some medical research papers about henna use for Xeloda patients, so there must be someithing in it!
I am having one of those knackered days - I must go to bed!
I know what you mean about getting the tabs right. I have to set my phone to remind me!
I have been using Eucerin on my feet and my Mum will be bringing over some Body Shop Henna cream (I live in Turkey) as it has been recommended.
Ah the squits!! I can sure relate to that one. Mine starts about day 4 and I,m sure my bum resembles a Columbus monkey.
My tiredness varies, some days absolutely no probs and then others it hits me like a brick wall.
I'm on my 5th cycle of Xeloda, plus Herceptin and am pleased to report some shrinkage and zapping of lung mets. It is much easier to deal with but I do struggle with 12 hours apart and after meals. You'd think it'd be a simple task, wouldn't you? I think it is hard on the digestive tract and the diarhea (sp?) kicks in quite quickly after taking tabs. I've yet to work out which foods make it worse.
I didn't realise tiredness was side effect - I though it was icantbearsed syndrome. My hands and feet are ok, the soles of my feet do feel harder, but I am slapping that UdderlySmooth cream on and using the foot file on dry feet, as recommended by chiropodist. I do get the odd stabbing pain. Apparently, henna on the hands and feet is really good if you have the hand & foot syndrome gets bad...
Must drink more water!
hugs to all
I,ve just has my 3rd session of Xeloda and have been told today that I will be on it for 6 more months in conjunction with Herceptin. I have one more session of Tax to go.
The skin on my thumbs have cracked and my nails and finger pads are sore. My toes are not looking good either. I spoke about this with my Onc and he has reduced my Xeloda dosage to 2 x 500g tabs twice a day for 21 days instead of 3 x 500g tabs twice a day for 14 days plus 7 free days.
My hair had started to grow back but when I started on the Xeloda it has thinned out again especially around the hair line and I now have a receding hairline. I,m hoping that it will start to grow again before I finish in 6 months time.
I am supposed be starting Xeloda on Thursday, but I am also taking part in a clinical trial which is a combination of Sunitinib and Xeloda. I am really scared about the side effects. How are you all getting on with it a month down the line.
Great advice Mal, the water thing seems to be true already... but I suppose with all the drugs we are taking giving ourselves a good 'flush' has got to be a good thing hasn't it? I'm also conscious of being vigilant with the tablets. Twice a day at relatively set times is quite a challenge for me as I'm not the most organised person.. and if I'm feeling well I like to be out and about! My son found a 500mg tablet on the floor today, which means iv already messed up on one of my doses. God knows when because i thought id carefully counted them out into a pot.... must have dropped one by accident. Onc won't be impressed! Thanks for your reply.. xx carmel
I'm sure your tiredness is down to all the things you mention, but it is a SE of xeloda (I just hit a brick wall in the afternoons and just had to have a nap). I found epi awful and xeloda is much much better, especially as it doesn't 'mess with your head' like epi. If you do get SE, mention them to your onc as they can reduce your dose by up to 20% (they start you on the maximum dose and see how you cope). The only other thing I found was that I was always very thirsty and drank gallons of water.
Oh ladies, thanks for your replies. Iv had three doses now and feel quite tired. Wonder if that is the aftermath of christmas, getting over epi still(!) or whether tiredness is a common side effect even this early in a cycle. Some of you have spoken about tiredness, so im guessing it might be. I so hope that it is a 'walk in the park' after the epic epi!. So glad mal that you have delayed your next stage too. It has been nice to celebrate christmas in a fairly agreeable state. I don't like the sound of the constant nausea you experienced, hoping to avoid that. But the spot of normality Angela, sounds great...
b/w all xx carmel
Im have just finished session 3 of Xeloda. I have found it a breeze in comparison to the Epi. The side effects are hardly there. I have had no sickness, a small amount of dihorea which has been controlled by tablets, my hands are very dry, but they have not split or become sore. In all its a walk in the park after epi.
Hope you get through it as I have. Life kinda gets a bit normal on them.
I finished xeloda two weeks ago and found it so much better than epi which I was on previously. After the first cycle I was suffering with constant nausea which wasn't controlled by meds, so they reduced the dose by 20%. I still had some low level nausea which was fine with meds but other than that just the tiredness. I know some ladies suffer with their hands and feet but I didn't. All in all it was great and I managed to work which I couldn't do whilst on epi. The other good thing is that your hair grows - mine's about 3/4 inch now and thick, straight but much darker, so am looking forward to ditching the wig soon.
I start my femara tablets tomorrow ( put them off 'til after Christmas) and am waiting to see what delights they hold.
Hope all goes well
I,ve just started on Xeloda. I,m on my 7th day of taking tablets. I,m also on TAX + Herceptin.
Merry Christmas.. I have delayed starting my tablets till this evening but have just taken first dose. Im interested in chatting to anyone who is at similar stage to me or anyone ahead who is happy to share a few pearls of wisdom. xx carmel